Angioedema induced by new classes of drugs

Angioedema induced by new classes of drugs

(HealthDay)—Two newer classes of drugs, dipeptidyl peptidase IV (DPP IV) and neprilysin inhibitors, can induce angioedema, according to research published in the October issue of Allergy.

Murat Bas, M.D., from the Munich Technical University, and colleagues discuss the potential of two newer drug classes, inhibitors of DPP IV or neprilysin, to induce angioedema, as seen for renin-angiotensin-aldosterone system blockers.

The authors note that most angioedema induced by inhibition of DPP IV occurs during concomitant angiotensin-converting enzyme inhibitor treatment and is likely to be mediated by bradykinin type 2 receptor (B2) overactivation. In contrast, the causing neprilysin inhibitor-induced angioedema are unclear, although bradykinin is likely to contribute. In angioedema caused by these drugs there was no clear evidence to suggest that B2 inhibition would relieve the symptoms and/or prevent invasive treatment, including coniotomy or tracheotomy.

"The risk of angioedema should always be considered, especially in ambulatory care situations where patients have no rapid access to intensive care," the authors write.

Several authors disclosed financial ties to the pharmaceutical industry.


Explore further

A better way to treat ACE inhibitor angioedema in the ED

More information: Abstract
Full Text
Journal information: Allergy

Copyright © 2015 HealthDay. All rights reserved.

Citation: Angioedema induced by new classes of drugs (2015, October 1) retrieved 21 November 2019 from https://medicalxpress.com/news/2015-10-angioedema-classes-drugs.html
This document is subject to copyright. Apart from any fair dealing for the purpose of private study or research, no part may be reproduced without the written permission. The content is provided for information purposes only.
6 shares

Feedback to editors

User comments